Affordable Access

Hepatotoxicity associated with angiotensin-converting enzyme inhibitors.

Authors
  • Hagley, M T
  • Hulisz, D T
  • Burns, C M
Type
Published Article
Journal
The Annals of pharmacotherapy
Publication Date
Feb 01, 1993
Volume
27
Issue
2
Pages
228–231
Identifiers
PMID: 8292107
Source
Medline
License
Unknown

Abstract

Hepatotoxicity, usually cholestatic in nature, has been reported with captopril, enalapril, and lisinopril use. Apparent cross-reactivity has been reported twice. Potential mechanisms of injury include idiopathic hypersensitivity and modulation of eicosanoid metabolism by inhibition of kininase II and subsequent increased hepatic bradykinin activity. Mediation via altered eicosanoid metabolism provides a plausible explanation for cross-reactivity among ACE inhibitors. Hepatotoxicity resolves if ACE inhibitors are stopped but may progress to liver failure if treatment is continued.

Report this publication

Statistics

Seen <100 times